MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; COMPUTER ASSISTEED SURGEY SYSTEM

ORTHALIGN, INC. ORTHALIGN PLUS; COMPUTER ASSISTEED SURGEY SYSTEM
Model Number 403185
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/07/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The retained pin fragment was not removed from the patient.The partial fragment, which was not implanted, was returned.Orthalign investigated the partial fragment.The lot number of the part could not be read due to excessive wear on the surface of the pin.A visual review of the fragment indicates helical scalloping on the diameter of the pin.The diameter was measured at the driving end of the pin at several locations and was confirmed to be within specification.All other critical dimensions were unable to be measured due to the return of a partial fragment.The pin (part number (b)(4) is a reusable instrument that is intended to be used with the orthalign plus system.Within the instructions for use for the orthalign plus system there is a warning with an instruction for the user to inspect each instrument thoroughly prior to use for any wear or damage.Users are instructed to replace damaged or worn instruments before next use as the use of damaged instruments may compromise the surgical outcome.The investigation has not identified any anomalies in the returned pin fragment.The customer reported that there was no patient intervention and no planned intervention.This report is being filed in an abundance of caution due to the potential risks associated with retained pin fragments.
 
Event or Problem Description
During a procedure of a navigated tha case, performed with orthalign plus navigation, a fixation pin broke during its attempted removal.The pin had been used to fixate the pelvic base during the and broke near the surface of the iliac crest.Upon attempted removal from the patient the pin fragmented in two.The proximal fragment was removed and has been returned to orthalign for investigation.The distal portion of the pin remains in the patients iliac wing.

Brand Name
ORTHALIGN PLUS
Common Device Name
COMPUTER ASSISTEED SURGEY SYSTEM
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
#500
aliso viejo CA 92656
MDR Report Key7770470
Report Number3007521480-2018-00002
Device Sequence Number184894
Product Code OLO
UDI-Device Identifier00858704006725
UDI-Public00858704006725
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K162962
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number403185
Device Catalogue Number403185
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2018
Initial Date Received by Manufacturer 07/10/2018
Supplement Date Received by Manufacturer07/10/2018
Initial Report FDA Received Date08/09/2018
Supplement Report FDA Received Date08/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age67 YR
Patient Weight60